Alabama, 2002Heat in Alabama, September 11, 2002
September 11, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 11, 12:31 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 11, 12:31 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
131 PM CDT WED SEP 11 2002
WILL BASICALLY TRY TO KEEP THIS SHORT AND SWEET.
DONT PLAN ON MAKING ANY SIGNIFICANT CHANGES TO CURRENT FORECAST
PACKAGE. DRY COLD FRONT SHOULD PUSH INTO SOUTHERN ALABAMA BY
TOMORROW MORNING...BRINGING TEMPERATURE READING BACK DOWN TO MORE
SEASONABLE VALUES.
NEXT CHANCE FOR ANY RAINS WILL NOT BE UNTIL THIS WEEKEND AHEAD OF
ANOTHER APPROACHING SYSTEM. NOT REAL CONFIDENT IN RAIN CHANCES
RIGHT NOW...SO WILL CONTINUE WITH CURRENT MENTION OF CHANCE POPS.
PRELIMS FOLLOW:
HSV 062/086 060/086 063 0000
BHM 064/088 063/088 065 0000
MGM 067/091 066/088 067 0000
.BHM...NONE.
73
In the hours before
Special weather statement, Sep 11, 12:00 PM CST, 3 hours before
ALZ001>050-111930-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT WED SEP 11 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Heat, Montgomery
- When
- September 11, 3:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
The high temperature observed at Dannelly Field was 99 degrees. This temperature established a new record high. The previous record was 98 degrees set back in 1962.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, September 11, 20022 deaths · 2 injured · 52 kt wind · 21 events
- High Wind in New Jersey, September 11, 20021 death · 12 injured · 6 events
- High Wind in New York, September 11, 20021 death · 7 injured · 52 kt wind · 15 events
- Strong Wind in Maine, September 11 to 12, 20021 death · 17 events
- High Wind in Pennsylvania, September 11, 20021 death · 10 events
- High Wind in Connecticut, September 11, 20021 death · 8 events
- Hail in New Mexico, September 11, 2002$1.1 million · 1.75 in hail · 3 events
- Flash Flood in New Mexico, September 11 to 12, 2002$500,000 · 1 event
- High Wind in Massachusetts, September 11, 20021 injured · $240,000 · 7 events
- High Wind in New York, September 11, 2002$118,000 · 67 kt wind · 7 events
- Flash Flood in Colorado, September 11, 2002$100,000 · 1 event
- Tornado in Colorado, September 11, 2002$25,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315745.